Mathematical Research Letters

Volume 17 (2010)

Number 6

Musings on $\Q(1/4)$: Arithmetic spin structures on elliptic curves

Pages: 1013 – 1028

DOI: http://dx.doi.org/10.4310/MRL.2010.v17.n6.a1

Author

Kirti Joshi (University of Arizona, Tucson, USA)

Abstract

We introduce and study arithmetic spin structures on elliptic curves. We show that there is a unique isogeny class of elliptic curves over $\F_{p^2}$ which carries a unique arithmetic spin structure and provides a geometric object of weight $1/2$ in the sense of Deligne and Grothendieck. This object is thus a candidate for $\Q(1/4)$.

Full Text (PDF format)